MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HIV 1+2 REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HIV 1+2 REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801861
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, negative ahiv results were obtained when a single proficiency sample was tested using vitros anti-hiv 1 + 2 (ahiv) lot 4370 across a vitros eciq immunodiagnostic system and a vitros 3600 immunodiagnostic system.The results were discordant when compared to vitros peer results for the same proficiency sample and a non-vitros abbott result for the same proficiency sample.A definitive cause of the event was not established.The limited qc results provided showed acceptable vitros ahiv lot 4370 performance on the day of first testing on (b)(6) 2024.Additionally, the customer reported no issues with vitros ahiv lot 4370 performance on the instruments.Furthermore, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ahiv lot 4370.Instrument-related issues are unlikely contributors to the event as the customer gave no indication of instrument issues around the time of the event and the vitros ahiv results for the biorad eqas sample 8 were concordant across two different vitros instruments.However, as no precision testing was performed to verify either instrument performance, instrument-related issues cannot be completely ruled out as a contributor to the event.As the biorad eqas sample 8 is intended for quantitative evaluation, it is possible the sample is not suitable for evaluation with the qualitative vitros ahiv method.However, this could not be confirmed and the vitros ahiv results obtained by the customer remained discordant versus vitros ahiv peer participants and non-vitros ahiv methods.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, negative ahiv results were obtained when a single proficiency sample was tested using vitros anti-hiv 1 + 2 (ahiv) lot 4370 across a vitros eciq immunodiagnostic system and a vitros 3600 immunodiagnostic system.The results were discordant when compared to vitros peer results for the same proficiency sample and a non-vitros abbott result for the same proficiency sample.Biorad eqas (reference 12000815, lot 330800) sample 8 results of 0.19 and 0.19 s/c (negative) versus an expected result of reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant, negative vitros ahiv results were from a non-patient fluid and were reported to the proficiency provider.The customer did not give any indication that patient results had been affected and there is no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment 608059.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HIV 1+2 REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20712416
Report Number3007111389-2024-00219
Device Sequence Number21285060
Product Code MZF
UDI-Device Identifier10758750001521
UDI-Public(01)10758750001521(17)250306(11)240531(10)4370
Combination Product (Y/N)N
Initial Reporter CountryMU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2025
Device Catalogue Number6801861
Device Lot Number4370
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown